Hi Sad & Angry,
I too take Trazodone for sleeping. I am bipolar. I know if I miss my Trazodone I won't sleep (I know you didn't miss the Trazodone)...I've taken Trazodone for a very long time. I started years ago...back then I was taking 400mg a night! I can't even believe that! Then my insomnia actually went away for almost a year. During that time I was off Trazodone. I just started taking it again b/c my insomnia is back full force. I am taking 50mg, which for now is enough. I may have to go up to 100mg, but I don't think much more than that. The only reason I was on that much way back when, was because I was working nights and needed to sleep after my shifts...Still...
I'm just wondering if you need an adjustment on your dosage? My Dad is also taking Trazodone and he is finding that he actually has several nights where he takes it, but he still doesn't sleep. I have found over the years that I will in fact have the odd night where I wake up or can't sleep. If this happens more than once for you, if it starts happening a few nights a week, or every night, talk to your prescribing doc, and see if you need to go up a dose. But make sure you talk to your doc first. Don't adjust anything without talking to your doc first.
Basically you should reach a dose where you won't have sleepless nights, or you may have one once in awhile...I'm not sure how long you've been on the Trazodone.
Anyway, let us know how you're doing Get some rest.
Oh! Almost forgot... Something else... When I take my Trazodone, I make sure I am in bed or at least just watching TV, but the minute I feel it kick in I go to bed. There have been times in the past where, I've taken the Trazodone, someone called and I answered the phone and talked...or some other distraction comes...and the Trazodone kicks in...but I'm still awake doing something, and before you know it, it's like I've missed it's effect, and I'll end up not sleeping that night. I've found I have to go to bed when it kicks in or it won't work. Might be something to think about?
Post Edited (mogli) : 9/18/2007 7:50:45 PM (GMT-6)
I take Trazadone for sleep also, and I have a 50 mg - 150 mg range, I almost always just take the 150mg as I am sure I will sleep on that, so I agree with above, you may need a slight increase in the Trazadone.
** I too have to up my dose at times but the doc has me on between 50 to 150 it comes in a bar and 50 mgs per bar so easy to break up ....... ..here in Ontario anyways .....lol
Post Edited (Howlyncat) : 9/24/2007 7:50:23 AM (GMT-6)
Hey I thank all of you for that information. All of you gave me some good information. I think Mogli, I must have taken it in early, and then when the effect came in and I was up, it didn't work when I really wanted to sleep.
And Lyn I must try the hot milk and see. I wasn't sure if milk is safe with any of these medications? Specially the Effexor?
And Christianwithhope, I have been on Effexor from last December (06) and my system cannot be used to it?
My biggest prolem is finding a good Dr. The one I have is so hopeless, I have to just plead with her to give me medication. And this is giving me more anxiety just to go and see her. She always says that I will get used to medication! But others have told me that these med are not habit forming. It is very frustrating. I even went to the emergency to see if I can get another refferal for a Psh, but was told that I have to go through my GP. But he doesn't have anyone else in his list!
Post Edited (Howlyncat) : 9/22/2007 6:19:28 PM (GMT-6)
Laughter is the best medicine J
Way to go Big Sis....your milk advice is super and I am so glad Sad got a great nights sleep.
I am sorry Tammy that you can't take the milk. I do well with only Trazadone. I can't tolerate dairy product prior to bedtime due to my Gerd.
I love hot chocolate with real milk but I was born in Wisconsin, the Dairy State and of course love dairy products.
O.kay something is wrong with me!
Even though I have been able to sleep during the night, I still have the tiredness during the day. And Man! its getting to me..... I can't concentrate at work properly....etc....
Yesterday I had a meeting to attend to after work and came home late..... and then I went to bed. This morning I got up, and all the way to work I was feeling so sleepy and groggy... and then at work I took some coffee and that made my mind race, ( that's why I avoid caffeine as possible) but that didn't make that groggyness go away.
I am scared this way I could lose the job.....
Thank you liquid, I don't know what it is that's causing the grogginess. I have been having this for a while now.
I take my Effexor in the morning and take Trazadone in the night.
I wanted to see my GP today and didn't get a chance with all the other work I had to get done.
I don't know if I know all the meds your on. It could be another med completely that is causing the fatigue. Also do you by any chance have sleep apnea.
I do not believe that milk at night would make you feel tired or fatigued in the morning.
Do you take your shower in the morning, sometimes a good stimulating shower will jump start your morning for you.
How about exercise, do you have a regular work out routine. You will feel better if you exercise regularly, say 30 minutes at least 3 times a week.
And of course, if this continues as a problem, you should talk to your physician and make sure it is listed as a problem in your medical record so you can protect your job status as it is a health issue. Keep posting and gentle hugs.
Thank you Danxiety, Stkitt and Lyn for your input.
Stkitt, now that you put it, I was sent for sleep apnia, and although I did it, I am not sure if I really have that! So I didn't go to purchase it. But with what has been going on lately, I don't know if I would have to purchase that equipement.
Lyn I take 100 mg of Trazadone becaue 50 is not enough for me.
Since it was sat and sun I took a nap in the afternoon.